MAUDE Adverse Event Report: ORTHOFIX SRL SINGLE USE 6MM SCRAPER PROBE - SLIM - 180MM - STERILE

ORTHOFIX SRL SINGLE USE 6MM SCRAPER PROBE - SLIM - 180MM - STERILE
Model Number OHS2062SU
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Information (3190)
Date of Event 02/13/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis of historical records orthofix srl checked the internal records related to the controls made on the device code ohs2062su lot b1132948 before the market release.No anomalies have been found.The original lot, manufactured in 2017, was comprised of (b)(4) devices.All of them have already been released to the market.According to orthofix (b)(4) historical records, this is the first notification received from this specific device lot.Technical evaluation a technical evaluation of the device concerned was not possible as the device has been discarded by the hospital.Medical evaluation the information available on the case was sent to our medical evaluator.A preliminary medical evaluation was performed and will be finalized once the results of the investigation and/or further information are available.Orthofix (b)(4) has requested the local distributor to contact the hospital concerned to have the completed complaint report form with information on medical procedure, patient state of health before and after the procedure, patient data and diagnosis, and x-ray images.Unfortunately, up to now no response has been received.As soon as further information on the case is available, orthofix (b)(4) will provide you with a follow up report.Orthofix (b)(4) continues monitoring the devices on the market.
 
Event or Problem Description
The information provided by (b)(4) indicates: - hospital name: (b)(6).- consultant in charge: (b)(6).- incident number: (b)(6).- type of injury: none.- date of incident: (b)(6) 2018.- details of incident: tip of single use oscar scraper broke off inside the patient's femur.- action taken: tip recovered and scraper discarded from use.(b)(4).
 
Event or Problem Description
The information provided by mhra indicates: hospital name: (b)(6) hospital.Consultant in charge: mr (b)(6).Incident number: (b)(4).Type of injury: none.Date of incident: (b)(6) 2018.Details of incident: tip of single use oscar scraper broke off inside the patients femur.Action taken: tip recovered and scraper discarded from use.Manufacturer reference number: (b)(4).Distributor reference number: (b)(4).
 
Additional Manufacturer Narrative
On july 2017 orthofix srl acquired from orthosonics ltd, the oscar system, for ultrasonic arthroplasty revision.Therefore, orthofix srl is now managing post-market surveillance for oscar devices, also for the ones manufactured and released to the market by orthosonics ltd.Analysis of historical records: orthofix srl checked the internal records related to the controls made on the device code ohs2062su lot b1132948 before the market release.No anomalies have been found.The original lot, manufactured in 2017, was comprised of (b)(4) devices.All of them have already been released to the market.According to orthofix srl historical records, this is the first notification received from this specific device lot.Technical evaluation: a technical evaluation of the device concerned was not possible as the device has been discarded by the hospital ("it seems like lost in the sterile service").Medical evaluation: the information made available on the case was sent to our medical evaluator.Please find below an extract of the medical evaluation performed."we are told very little about this event; simply that a 180 mm single use slim scraper broke during use in a femur.The broken piece was retrieved and we must assume that the operation continued as planned with a new scraper.I hope that the hospital provide us with more information so that we can understand why this incident happened." final comments: a technical evaluation of the device concerned was not possible as the device has been discarded by the hospital ("it seems like lost in the sterile service").A complete medical evaluation of the case was not performed as no information about the medical procedure, diagnosis and x-rays have been made available.Orthofix srl has requested the local distributor to contact the hospital concerned to have the completed complaint report form with information on medical procedure, patient state of health before and after the procedure, patient data and diagnosis, and x-ray images.Unfortunately, no other information have been made available.Considering the lack of information provided, it is not possible to conduct any investigation and therefore to draw any conclusion in regards to the complained probe breakage.The analysis of the historical data evidenced that no other similar notifications have been received on devices belonging to the same lot.If further information and/or the device involved are received, orthofix srl will promptly re-open the investigation on the case.Orthofix srl continues monitoring the devices on the market.

Brand Name
SINGLE USE 6MM SCRAPER PROBE - SLIM - 180MM - STERILE
Common Device Name
SINGLE USE 6MM SCRAPER PROBE - SLIM - 180MM - STERILE
Manufacturer (Section D)
ORTHOFIX SRL
via delle nazioni, 9
bussolengo, verona, italy 37012
IT  37012
MDR Report Key7356626
Report Number9680825-2018-00022
Device Sequence Number1103559
Product Code JDX
UDI-Device Identifier18056099649810
UDI-Public(01)18056099649810(11)170718(17)220618(10)B1132948
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K093805
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/18/2022
Device Model NumberOHS2062SU
Device Catalogue NumberOHS2062SU
Device Lot NumberB1132948
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/19/2018
Supplement Date Received by Manufacturer02/19/2018
Initial Report FDA Received Date03/21/2018
Supplement Report FDA Received Date04/23/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;